Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Sep 23, 2010, 9:24 AM CDT for Portage County, Wood County, Wisconsin. It was in force for 4 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2010, 9:24 AM CDT (14:24 UTC)
- Expired
- Sep 23, 2010, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Portage County, WI, Wood County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 10:15 AM CDT | HEAVY RAIN 3.23 | Plover, WI | FROM WSAW-TV |
| Sep 23, 10:15 AM CDT | HEAVY RAIN 4 | Stevens Point, WI | FROM WSAW-TV |
| Sep 23, 11:00 AM CDT | HEAVY RAIN 3.2 | Marshfield, WI | |
| Sep 23, 11:00 AM CDT | HEAVY RAIN 4.18 | Wisconsin Rapids, WI | |
| Sep 23, 11:18 AM CDT | FLASH FLOOD | 3 Ne Junction City, WI | HIGHWAY 34 HAS BEEN CLOSED NORTH OF HIGHWAY 10 DUE TO HIGH WATER |
| Sep 23, 11:30 AM CDT | HEAVY RAIN 4.08 | Plover, WI | EVENT TOTAL, SO FAR. FROM WSAW-TV |
| Sep 23, 11:45 AM CDT | HEAVY RAIN 5 | Stevens Point, WI | RAIN GUAGE WAS FULL AND STILL RAINING HEAVILY. NEARBY ROAD IMPASSABLE. |
| Sep 23, 12:17 PM CDT | FLOOD | Pittsville, WI | RIVERSIDE PARK IN PITTSVILLE UNDER SEVERAL INCHES OF WATER...AND SEVERAL CREEKS IN THE AREA WERE OVERFLOWING THEIR BANKS. |
| Sep 23, 1:06 PM CDT | HEAVY RAIN 5.25 | Wisconsin Rapids, WI | 2.04 INCHES SINCE 6 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 114 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WGUS53 KGRB 231424
FFWGRB
WIC097-141-231800-
/O.NEW.KGRB.FF.W.0009.100923T1424Z-100923T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
924 AM CDT THU SEP 23 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PORTAGE COUNTY IN CENTRAL WISCONSIN...
WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 100 PM CDT
* AT 914 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD
FLOODING OF ROADS IN WOOD AND NORTHWEST PORTAGE COUNTIES. SEVERAL
ROADS HAVE BEEN CLOSED DUE TO WASHOUTS OR HIGH WATER...INCLUDING
COUNTY E WEST OF PITTSVILLE...COUNTY C NEAR RUDOLPH...HIGHWAY 54
NEAR PORT EDWARDS...AND COUNTY C IN PORTAGE COUNTY WEST OF STEVENS
POINT. RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE ALREADY BEEN REPORTED
IN WOOD AND PORTAGE COUNTIES...AND ADDITIONAL HEAVY RAINFALL IN
SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN WILL SPREAD INTO
THE AREA LATE THIS MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STEVENS POINT...WISCONSIN RAPIDS...AMHERST...BABCOCK...
MARSHFIELD...PITTSVILLE AND WHITING.
THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS FLASH FLOOD WARNING
FOR WOOD COUNTY...AND THE FLOOD WARNING FOR PORTAGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOTORISTS SHOULD
USE EXTREME CAUTION.
&&
LAT...LON 4467 8922 4425 8923 4426 8967 4426 9031
4468 9030
$$
KIECKBUSCH2 follow-up statements
526
WGUS73 KGRB 231553
FFSGRB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1053 AM CDT THU SEP 23 2010
WIC097-141-231800-
/O.CON.KGRB.FF.W.0009.000000T0000Z-100923T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD WI-PORTAGE WI-
1053 AM CDT THU SEP 23 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR PORTAGE AND WOOD
COUNTIES UNTIL 100 PM CDT...
AT 1048 AM CDT...MODERATE TO HEAVY RAINFALL CONTINUED ACROSS WOOD
AND PORTAGE COUNTIES. FLOODING WAS STILL OCCURRING ON MANY ROADS IN
THE AREA. WOOD COUNTY EMERGENCY MANAGEMENT HAS REQUESTED THAT
RESIDENTS REFRAIN FROM TRAVEL...AS AT LEAST 20 ROADS ARE CLOSED DUE
TO WASHOUTS OR HIGH WATER.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE ADDITIONAL FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...STEVENS POINT...WISCONSIN RAPIDS...
AMHERST...BABCOCK...MARSHFIELD...PITTSVILLE AND WHITING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4467 8922 4425 8923 4426 8967 4426 9031
4468 9030
$$
KIECKBUSCH910
WGUS73 KGRB 231628
FFSGRB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1128 AM CDT THU SEP 23 2010
WIC097-141-231800-
/O.CON.KGRB.FF.W.0009.000000T0000Z-100923T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD WI-PORTAGE WI-
1128 AM CDT THU SEP 23 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR PORTAGE AND WOOD
COUNTIES UNTIL 100 PM CDT...
AT 1121 AM CDT...MODERATE TO HEAVY RAINFALL CONTINUED TO FALL ACROSS
WOOD AND PORTAGE COUNTIES. FLOODING WAS STILL OCCURRING ON MANY
ROADS. THE PORTAGE COUNTY SHERIFF REPORTED THAT HIGHWAY 34 NORTH OF
HIGHWAY 10 HAS BEEN CLOSED DUE TO HIGH WATER. IN PORTAGE COUNTY...
MOST OF THE FLOODING CONCERNS HAVE BEEN CONFINED TO THE NORTHWEST
PART OF THE COUNTY...ESPECIALLY NEAR JUNCTION CITY. WOOD COUNTY
EMERGENCY MANAGEMENT HAS REQUESTED THAT RESIDENTS REFRAIN FROM
TRAVEL...AS AT LEAST 20 ROADS HAVE BEEN CLOSED DUE TO WASHOUTS OR
HIGH WATER.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...STEVENS POINT...JUNCTION
CITY...WISCONSIN RAPIDS...AMHERST...BABCOCK...MARSHFIELD...
PITTSVILLE AND WHITING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4467 8922 4425 8923 4426 8967 4426 9031
4468 9030
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 2:47 AM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Sep 23, 2:47 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 247 AM CDT THU SEP 23 2010 .SHORT TERM...TODAY/TONIGHT/FRIDAY. MAIN FORECAST CHALLENGE WITH THIS PERIOD IS THE LOCATION OF HEAVY RAIN TODAY INTO TONIGHT. WHILE THE MODELS HAVE A HANDLE ON THE HEAVY RAIN EVENTS...LOCATION OF HEAVY RAIN HAS NOT QUITE BEEN SETTLED YET. PREVIOUS MODEL RUNS FORECAST THE HEAVY RAIN TO DEVELOP OVER MN AND THEN LIFT INTO NORTHWEST HALF OF WISCONSIN DURING THE EARLY THURSDAY MORNING HOURS AS A WARM FRONT LIFTS NORTH. NOT SURPRISINGLY THE CONVECTION OVER SE MN AND WESTERN WI HAS BEEN HOLDING THE FRONT UP FOR THE MORNING HOURS AT LEAST AND AT 08Z EXTENDED FROM THE MN/IA BORDER TO SOUTHERN WISCONSIN. RADAR TRENDS INDICATE HEAVY RAINS FROM AREAS WEST WILL CONTINUE TO WORK INTO CENTRAL WISCONSIN EARLY THIS MORNING. HAVE ALREADY EXPANDED THE FLOOD WATCH INTO CENTRAL WI EARLIER TONIGHT WITH THIS TREND...AND WILL EXPAND INTO WAUPACA SHAWANO...MENOMINEE AND SOUTHERN OCONTO COUNTIES FOR THE TODAY PORTION ONLY. HEAVY BAND OF RAIN FROM SE MN INTO WC WI APPEARS TO BE ORIENTATING IN A SW TO NE DIRECTION AND AT THIS TIME WILL BE NORTH OF A LINE FROM WAUSHARA COUNTY TO GRB. H8 BOUNDARY LIFTING NORTH AND WOULD EXPECT CONVECTION TO CONTINUE TO DEVELOP OVER NORTHERN WI EARLY THIS MORNING. WILL MONITOR RADAR TRENDS NEXT FEW HOURS FOR POSSIBLE EXPANSION OF THIS HEADLINE. MODEL PROGS CONSISTENT WITH LIFTING THE WARM FRONT NORTH INTO NORTHERN WISCONSIN TODAY AS A LOW PRESSURE SYSTEM WORKS INTO MINNESOTA IN RESPONSE TO DIGGING SHORT WAVE TROF APPROACHING FROM THE NORTHERN PLAINS. THIS WOULD TEND TO FOCUS THE HEAVY RAINFALL OVER NORTHERN WISCONSIN INTO UPPER MICHIGAN LATER TODAY INTO TONIGHT PRIOR TO THE SHORT WAVE TROF WITH COLD FRONT TRACKING OVER LATER TONIGHT FOR ANOTHER ROUND OF PCPN. POTENTIAL OF SVR WEATHER WITH THIS FRONT AND SHORT WAVE TROF. VERY STRONG WINDS ALOFT WITH SRLY H8 WINDS WILL PRODUCE A VERY SHEARED ATMOSPHERE. WOULD EXPECT FOCUS OF THE SVR WEATHER ALONG AND AHEAD OF A MID LEVEL DRY SLOT LATE THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. NEEDLESS TO SAY THE NEXT 24 HOURS OF WEATHER WILL BE QUITE BUSY WITH CONTINUING AFFECTS OF FLOODING AFTER THAT. WILL LINGER SOME MORNING SHOWERS OVER MOST OF THE AREA FRIDAY OTHERWISE WRAP AROUND SHOWER ACTIVITY WILL MAINLY AFFECT NORTHERN WISCONSIN FOR FRIDAY BEFORE ENDING. FORECAST MAX TEMPS TODAY UNDER THE INFLUENCE OF THE CONVECTION AND WARM FRONT LOCATION. .LONG TERM...FRIDAY NIGHT THROUGH NEXT MONDAY. THE MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE AMPLIFYING FLOW OVER WESTERN GREAT LAKES THIS WEEKEND. THE TRENDS OVER THE PAST COUPLE DAYS IS TO HAVE THE SHORTWAVE DIG FARTHER WEST OVER THE MISSISSIPPI VALLEY. UNCERTAINTY REALLY INCREASES BY MONDAY AS THE 12Z ECMWF AMPLIFIES ANOTHER SHORTWAVE OVER THE GREAT LAKES...WHILE THE 18Z GFS/GFS ENSEMBLE SHOWS THIS WAVE BEING MORE SUBDUED...AND WEAK ENOUGH NOT TO INFLUENCE THE CUTOFF LOW OVER THE GULF STATES. WILL RELY ON THE 12Z ECMWF AND 21Z SREF THROUGH 12Z SUNDAY...THEN THE 12Z ECMWF THEREAFTER. FRIDAY NIGHT THROUGH SATURDAY NIGHT...LOW PRESSURE WILL BE RAPIDLY MOVING NORTHEAST AWAY FROM THE FORECAST AREA FRIDAY NIGHT. WILL SEE WINDY CONDITIONS THANKS TO NE WINDS SUBSIDE DURING THE EVENING AS THE PRESSURE GRADIENT GRADUALLY RELAXES. CLOUDS WILL BE SLOWER TO DEPART...BECAUSE OF CYCLONIC AND ONSHORE FLOW OFF LAKE SUPERIOR. BY THE TIME THE LOW CLOUDS ARE EXPECTED TO EXIT TO THE EAST...WILL ALREADY SEE MID AND HIGH CLOUDS MOVING INTO CENTRAL WISCONSIN AHEAD OF THE DIGGING SHORTWAVE. AS A RESULT...DONT SEE A GOOD FROST POTENTIAL ACROSS THE NORTH FRIDAY NIGHT. THE DIGGING SHORTWAVE WILL MOVE SE ACROSS THE NORTHERN MISSISSIPPI VALLEY ON SATURDAY. THE FARTHER WEST TRACK WILL KEEP THE LIGHT SHOWER CHANCES ACROSS THE WESTERN FORECAST AREA MOSTLY FOR THE AFTERNOON AND EVENING HOURS. THE FORCING PULLS AWAY AFTER MIDNIGHT AND 1025MB HIGH PRESSURE BUILDS INTO THE AREA IN ITS PLACE WITH CLEARING SKIES. SUNDAY AND MONDAY...HIGH PRESSURE WILL BE OVER THE AREA SUNDAY... SUNDAY NIGHT...AND MOST OF THE DAYTIME HOURS ON MONDAY. SKIES WILL BE MOSTLY CLEAR TO PARTLY CLOUDY OVER THIS TIME PERIOD AND LOW LEVEL TEMPERATURES WILL MODERATE. MODELS PORTRAY A WEAK FRONT DROPPING INTO THE AREA MONDAY NIGHT. NOT ALOT OF AGREEMENT IN THE MODELS BY THIS POINT...SO PREFER TO GO WITH A DRY FORECAST UNTIL THE DETAILS CAN GET SORTED OUT. && .AVIATION...WIDESPREAD SHOWERS AND STORMS OVER THE REGION WILL PRODUCE IFR CIGS WITH SCT IFR VSBYS TODAY INTO TONIGHT. && .HYDROLOGY...INITIAL CONCERN IS THE HEAVY RAINFALL OVER CENTRAL WISCONSIN AND THE AFFECTS ON AREA STREAMS AND RIVERS. THE FORECAST POINT AT BABCOCK ON THE YELLOW RIVER IS UP FIRST. HEAVY RAIN AFFECTS ON RIVERS OVER NORTHERN WISCONSIN WILL NEED TO PLAY OUT TODAY FOR ANY FLOOD WARNING HEADLINES FOR PERHAPS TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ005-010>013-018-019- 021-030-035-036-073. FLOOD WATCH THROUGH THIS AFTERNOON FOR WIZ020-031-037-074. && TDH/MPC
Hazardous weather outlook, Sep 23, 5:56 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 556 AM CDT THU SEP 23 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 556 AM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE THE PRIMARY THREAT TODAY AS A WARM FRONT LIFTS NORTH OVER WISCONSIN. VARIOUS FLOOD WATCHES AND FLOOD WARNINGS AND ADVISORIES HAVE ALREADY BEEN POSTED FOR MUCH OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN FOR TODAY AND TONIGHT. IN ADDITION TO THE HEAVY RAIN THREAT...THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON AND ESPECIALLY TONIGHT AS A COLD FRONT TRACKS OVER THE STATE. THE PRIMARY THREATS INCLUDE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVERS OVER CENTRAL AND NORTHERN WISCONSIN ARE EXPECTED TO RISE DUE TO THE RECENT HEAVY RAINFALL. BE SURE TO MONITOR LATER FORECASTS CONCERNING RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY AS WELL AS ANY POSSIBLE SEVERE WEATHER REPORTS LATER TODAY AND TONIGHT. LMZ521-522-541>543-241100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 556 AM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL START THIS AFTERNOON AND CONTINUE INTO TONIGHT. GALE FORCE GUSTS ARE POSSIBLE LATE TONIGHT. SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. A FEW STORMS MAY BE SEVERE TONIGHT WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE FRIDAY INTO FRIDAY EVENING. A FEW STORM FORCE GUSTS FROM THE NORTHWEST MAY DEVELOP NEAR DEATHS DOOR LATE FRIDAY AFTERNOON AND EVENING. MARINERS SHOULD CLOSELY MONITOR THE LATEST FORECASTS...AS THIS HAS THE POTENTIAL TO BE A SIGNIFICANT EARLY FALL STORM. TH/MPC
In the hours before
Local storm report, Sep 23, 7:05 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
705 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM FLOOD PITTSVILLE 44.45N 90.13W
09/23/2010 WOOD WI TRAINED SPOTTER
FLOODING ON MAIN STREET.
&&
TOMHLocal storm report, Sep 23, 7:19 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLOOD PULASKI 44.66N 88.23W
09/23/2010 BROWN WI EMERGENCY MNGR
WATER 1 FEET DEEP OVER HIGHWAY 32
&&
TOMHLocal storm report, Sep 23, 7:23 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
723 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FLASH FLOOD PITTSVILLE 44.45N 90.13W
09/23/2010 WOOD WI TRAINED SPOTTER
CAT CREEK FLOODING PART OF A PARK...AND WATER FLOWING
ACROSS A ROAD IN A SUBDIVISION IN PITTSVILLE
&&
TSKLocal storm report, Sep 23, 8:01 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM HEAVY RAIN HORTONVILLE 44.33N 88.63W
09/23/2010 M1.68 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
TSKLocal storm report, Sep 23, 8:57 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
857 AM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HEAVY RAIN MENASHA 44.20N 88.44W
09/23/2010 M3.50 INCH WINNEBAGO WI TRAINED SPOTTER
&&
ECKBERGSpecial weather statement, Sep 23, 9:14 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 914 AM CDT THU SEP 23 2010 WIZ005-010>013-018>021-073-231615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...CRIVITZ 914 AM CDT THU SEP 23 2010 ...HEAVY RAINS WILL RETURN THIS MORNING... THE FIRST BATCH OF HEAVIER SHOWERS AND THUNDERSTORMS MOVED EAST OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. RADAR INDICATED ANOTHER BAND OF SHOWERS AND THUNDERSTORMS EXTENDED FROM KEWAUNEE AND MANITOWOC...WESTWARD TO WISCONSIN RAPIDS AND WAUSAU. THIS AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHWARD INTO NORTH CENTRAL AND FAR NORTHEAST WISCONSIN DURING THE REMAINDER OF THE MORNING. SOME OF THE HEAVIER SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOURS...AND REDUCE VISIBILITIES TO LESS THAN A MILE. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. WIZ030-031-035>037-045-231615- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 914 AM CDT THU SEP 23 2010 ...HEAVY RAINS ACROSS THE AREA THIS MORNING... SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE MORNING. SOME OF THE HEAVIER STORMS WILL PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE. ADDITIONAL RAINFALL AMOUNTS UP 2 INCHES CAN BE EXPECTED ON TOP OF THE 2 TO 4 INCHES OF RAIN THAT HAS ALREADY FALLEN. ACCORDING TO THE WOOD COUNTY SHERIFF DEPARTMENT...MANY ROADS ACROSS WOOD COUNTY HAVE BEEN CLOSED. WIZ022-038>040-048>050-074-231615- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 914 AM CDT THU SEP 23 2010 ...HEAVY RAINS ACROSS NORTHEAST WISCONSIN THIS MORNING... HEAVY RAINS ARE FALLING ACROSS NORTHEAST WISCONSIN THIS MORNING. AS OF 9 AM...GREEN BAY HAS RECEIVED 2.18 INCHES OF RAIN WHILE 3.50 INCHES HAS FALLEN IN MENASHA. RADAR INDICATED A LARGE AREA OF SHOWERS AND SCATTERED THUNDERSTORMS DOOR...KEWAUNEE AND MANITOWOC COUNTIES WESTWARD TO NEAR WAUSAU AND WISCONSIN RAPIDS. AN ADDITIONAL HALF INCH TO ONE INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED FOR THE REMAINDER ON TOP OF THE RAIN THAT HAS ALREADY FALLEN. THE BAND OF SHOWERS AND THUNDERSTORMS SHOULD SHIFT NORTH OF GREEN BAY BY EARLY TO MID AFTERNOON. ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:32 PM CDT | Small Craft Advisory | GRB | 32 hr | |
| Sep 23, 4:40 AM CDT | Areal Flood Warning | GRB | Portage, Wood | 6 hr |
| Sep 23, 5:17 AM CDT | Areal Flood Advisory | GRB | Marathon | 103 min |
| Sep 23, 6:45 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Outagamie, Winnebago | 105 min |
| Sep 23, 6:54 AM CDT | Flash Flood Warning | GRB | Wood | 4 hr |
| Sep 23, 7:38 AM CDT | River Flood Warning | GRB | Wood | 3 days |
| Sep 23, 7:38 AM CDT | River Flood Warning | GRB | Wood | 3 days |
| Sep 23, 8:39 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 111 min |
| Sep 23, 10:43 AM CDT | Areal Flood Advisory | GRB | Brown, Marathon, Menominee, Oconto, Outagamie, Shawano and 1 more | 3 hr |
| Sep 23, 1:05 PM CDT | Areal Flood Warning | GRB | Marathon, Menominee, Oconto, Outagamie, Portage, Shawano and 2 more | 10 hr |
| Sep 23, 1:07 PM CDT | Areal Flood Warning | GRB | Marathon, Menominee, Oconto, Outagamie, Portage, Shawano and 2 more | 10 hr |
| Sep 23, 1:14 PM CDT | River Flood Warning | GRB | Marathon | 41 hr |
| Sep 23, 2:26 PM CDT | Hydrologic Statement | GRB | Marathon | 6 days |
| Sep 23, 3:47 PM CDT | Areal Flood Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 4 more | 7 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.